Alert archive / South Dakota / River Flood Watches in 2011
River Flood Watch 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood watch at Mar 15, 2011, 1:17 PM CDT for Beadle County, South Dakota. It took effect at Mar 18, 2011, 11:00 PM CDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2011, 1:17 PM CDT (18:17 UTC)
- In effect from
- Mar 18, 2011, 11:00 PM CDT
- Expired
- Mar 21, 2011, 1:17 PM CDT
- In force
- 62 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- None
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River at Huron (HURS2).
- Action stage
- 10.5 ft
- Minor stage
- 11.5 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06476000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood watch went out at Mar 15, 10:48 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 15, 10:48 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1048 AM CDT TUE MAR 15 2011 .DISCUSSION... SHOWERS ASSOCIATED WITH A PASSING TROUGH CURRENTLY ALONG THE I 29 CORRIDOR NORTH OF SIOUX FALLS. NOT MUCH HITTING THE GROUND BUT SEEING A FEW HUNDRETHS BEING MEASURED AT SURFACE OBSERVING STATIONS. MADE MINOR CHANGES TO THE SHORT TERM FORECAST...MAINLY FOR FASTER EASTWARD MOVEMENT OF SHOWERS AND LOWERED POPS SOUTH OF INTERSTATE 90. MOST OF THE MEASURABLE SHOWERS WILL BE ACROSS SOUTHWEST MN THIS MORNING...ENDING BY EARLY THIS AFTERNOON. SKIES ALREADY CLEARING FROM THE WEST. WILL SEE MOSTLY SUNNY SKIES ACROSS THE FORECAST AREA BY MID AFTERNOON. /97 && .AVIATION... A BRIEF PERIOD OF LIGHT RAIN WILL BE POSSIBLE ACROSS SW MN BEFORE 18Z AS A FRONTAL BOUNDARY/UPPER LEVEL DISTURBANCE PUSHES ACROSS THE AREA. EVEN SO...VISIBILITIES/CEILINGS EXPECTED TO REMAIN IN THE VFR RANGE THROUGH THE DAY. SKIES TO CLEAR OUT BEHIND THE TROUGH AXIS. MAY SEE SOME FOG FORMATION BY LATE TONIGHT. && .PREV DISCUSSION... WAVE AND ASSOCIATED SURFACE FRONT OVER THE WESTERN DAKOTAS WILL CONTINUE TO MOVE EAST TODAY AND SHOULD MOVE THROUGH EASTERN CWA BY EARLY AFTERNOON. PLENTY OF MID AND HIGH CLOUDS SPREADING ACROSS THE CWA AHEAD OF THIS FEATURE WITH LIGHT RAIN STILL ACROSS WESTERN SOUTH DAKOTA. SHOULD SEE A CHANCE OF RAIN DEVELOP ACROSS THE CWA THIS MORNING AS FRONT APPROACHES AND THEN END FROM THE WEST LATE MORNING INTO AFTERNOON AS UPPER WAVE MOVES TO THE EAST. LOOKS LIKE THE BEST CHANCE FOR ANY MEASURABLE LIGHT RAIN WILL BE ACROSS THE NORTHERN CWA SO WILL GO WITH 40 TO 50% NORTH OF I90 WITH ONLY 20 TO 30% TO THE SOUTH. CLOUD COVER WILL HELP TO KEEP TEMPERATURES DOWN A BIT...BUT WITH SOME SUN EXPECTED ESPECIALLY IN THE AFTERNOON...TEMPERATURES SHOULD BE ABOVE NORMAL MOST PLACES EXCEPT ACROSS SOUTHWEST MN WHERE CLOUDS WILL REMAIN MOST OF DAY. SHOULD BE QUIET ACROSS THE CWA TONIGHT WITH CLEAR TO PARTLY CLOUDY SKIES. STRONG WAA SHOULD SPREAD ACROSS CWA ON WEDNESDAY WITH GUSTY SOUTH WINDS EXPECTED. SHOULD GENERALLY SEE HIGHS FROM THE LOWER 50S OVER THE DEEPER SNOW PACK OF THE NORTHEAST CWA TO NEAR 70 ACROSS THE SOUTHWEST. ANOTHER UPPER WAVE TO AFFECT PORTIONS OF THE CWA LATE WEDNESDAY NIGHT AND THURSDAY WITH A CHANCE OF LIGHT RAIN. MODELS SEEM MORE IN AGREEMENT WITH KEEPING THE BULK OF THE LIGHT RAIN NORTH OF THE CWA AND WILL TRIM BACK RAIN CHANCES TO 20 TO 40% AT THE MOST WITH BEST CHANCE NORTH. IF NORTHERN TRACK CONTINUES...LATER SHIFT MAY BE ABLE TO REMOVE RAIN CHANCE COMPLETELY FROM THE SOUTH. COLD FRONT ASSOCIATED WITH THIS FEATURE SHOULD MOVE ACROSS THE CWA THURSDAY MORNING AND WITH LOW LEVEL CAA BEHIND FRONT...NORTHERN CWA WILL ONLY CLIMB INTO THE LOWER TO MID 40S FOR HIGHS AND 50S ACROSS THE SOUTH. YET ANOTHER WEAK WAVE WILL MOVE ACROSS THE CWA LATER THURSDAY NIGHT AND FRIDAY MORNING AND WILL BRING ANOTHER CHANCE OF LIGHT RAIN OR LIGHT SNOW DURING THAT TIME PERIOD. WILL BE COOLER ON FRIDAY WITH THE CLOUDS AND NORTHEAST LOW LEVEL FLOW. WEEKEND STILL LOOKS UNSETTLED WITH THE BEST CHANCE FOR RAIN SATURDAY NIGHT INTO SUNDAY NIGHT. COULD EVEN SEE THUNDERSTORMS ACROSS THE AREA SUNDAY AFTERNOON AND EVENING WITH POTENTIAL FOR A FEW MARGINALLY SEVERE STORMS ACROSS NORTHWEST IOWA AS NOSE OF 50 KNOT LOW LEVEL JET INTERACTS WITH QUASI SURFACE WARM FRONT. OF COURSE THE MAIN CONCERN WILL BE HOW MUCH RAIN WILL OCCUR WITH FLOODING THREAT LOOMING...AND POTENTIAL DOES EXIST FOR SOME LOCALLY HEAVY RAINS ESPECIALLY WITH RAPID TRANSPORT OF DEEPER LOW LEVEL MOISTURE WITH SUCH A STRONG LOW LEVEL JET. RIGHT NOW IT APPEARS THE BEST THREAT FOR THE HEAVIER RAIN WOULD BE OVER THE SNOW FREE AREAS OF THE SOUTHEAST CWA AND NOT OVER THE DEEPER SNOW PACK AREAS. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Mar 15, 3:50 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 AM CDT TUE MAR 15 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-161200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 350 AM CDT TUE MAR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... MINOR FLOODING IS EXPECTED FOR THE NEXT FEW DAYS ON THE LITTLE SIOUX RIVER IN NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL MOVE ACROSS THE PLAINS SATURDAY NIGHT THROUGH SUNDAY AND MAY PRODUCE LOCALLY HEAVY RAINS ACROSS PORTIONS OF NORTHWEST IOWA AND FAR SOUTHEAST SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Lincoln, Union | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Union | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Turner | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Clay | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Sanborn | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Davison, Hanson | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Hutchinson, Yankton | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Yankton | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Brookings, Moody | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha, Moody | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Minnehaha | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Lincoln, Minnehaha | 6 days |
| Mar 15, 1:20 PM CDT | River Flood Warning | FSD | Minnehaha | 62 hr |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Lyon | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Clay | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Buena Vista, Clay | 6 days |
| Mar 15, 1:17 PM CDT | River Flood Watch | FSD | Jackson | 6 days |
Nearby
River Flood Watches in South Dakota, 2011Every river flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.